Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 7, NWS Grand Forks, ND

June 20, 2013Benson County, Ramsey County, Towner County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 20, 2013, 10:41 AM CDT for Benson County, Ramsey County, Towner County, North Dakota. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2013, 10:41 AM CDT (15:41 UTC)
Expired
Jun 20, 2013, 11:30 AM CDT
In force
49 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Benson County, ND, Ramsey County, ND, Towner County, ND

The radar

The Minot AFB radar (KMBX), 95 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 10:50 AM CDTHAIL 11 Sw Fillmore, NDESTIMATED HAIL AROUND QUARTER SIZED AND 50 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 3.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
921 J/kg
Mixed-layer CIN
-317 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
414 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WUUS53 KFGF 201541
SVRFGF
NDC005-071-095-201630-
/O.NEW.KFGF.SV.W.0007.130620T1541Z-130620T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1041 AM CDT THU JUN 20 2013

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BENSON COUNTY IN NORTHEAST NORTH DAKOTA...
  WEST CENTRAL RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA...
  SOUTHWESTERN TOWNER COUNTY IN NORTHEAST NORTH DAKOTA...

* UNTIL 1130 AM CDT

* AT 1039 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES
  NORTHWEST OF MADDOCK...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAKER AROUND 1055 AM CDT.
  HARLOW AROUND 1110 AM CDT.
  YORK AROUND 1125 AM CDT.
  LEEDS AND BRINSMADE AROUND 1130 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MINNEWAUKAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4824 9986 4838 9963 4838 9951 4844 9950
      4845 9949 4810 9893 4792 9972 4806 9986
TIME...MOT...LOC 1541Z 232DEG 17KT 4816 9978

HAIL...1.25IN
WIND...60MPH

$$

JAM/PJS
2 follow-up statements
003 
WWUS53 KFGF 201608
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1108 AM CDT THU JUN 20 2013

NDC071-095-201617-
/O.CAN.KFGF.SV.W.0007.000000T0000Z-130620T1630Z/
RAMSEY ND-TOWNER ND-
1108 AM CDT THU JUN 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TOWNER AND WEST
CENTRAL RAMSEY COUNTIES IN NORTHEAST NORTH DAKOTA IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4812 9919 4798 9972 4826 9982 4838 9963
      4838 9951
TIME...MOT...LOC 1607Z 249DEG 18KT 4820 9957

$$

NDC005-201630-
/O.CON.KFGF.SV.W.0007.000000T0000Z-130620T1630Z/
BENSON ND-
1108 AM CDT THU JUN 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BENSON COUNTY IN NORTHEAST NORTH DAKOTA UNTIL 1130 AM CDT...

AT 1102 AM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM 
PRODUCING QUARTER SIZE HAIL 1 MILE SOUTHWEST OF FILLMORE...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THE STORM WAS LOCATED 3 MILES 
NORTHEAST OF BAKER...OR 34 MILES WEST OF DEVILS LAKE...MOVING TO THE 
EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  YORK AROUND 1115 AM CDT.
  LEEDS AND BRINSMADE AROUND 1130 AM CDT.

LAT...LON 4812 9919 4798 9972 4826 9982 4838 9963
      4838 9951
TIME...MOT...LOC 1607Z 249DEG 18KT 4820 9957
WIND...HAIL 60MPH 1.00IN

$$

JAM/PJS
668 
WWUS53 KFGF 201622
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1122 AM CDT THU JUN 20 2013

NDC005-201632-
/O.EXP.KFGF.SV.W.0007.000000T0000Z-130620T1630Z/
BENSON ND-
1122 AM CDT THU JUN 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BENSON COUNTY IN
NORTHEAST NORTH DAKOTA WILL EXPIRE AT 1130 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4812 9919 4798 9972 4826 9982 4838 9963
      4838 9951
TIME...MOT...LOC 1622Z 249DEG 18KT 4819 9948

$$

PJS/JAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:43 AM CDT, 58 minutes earlier.

Area forecast discussion, Jun 20, 9:43 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
943 AM CDT THU JUN 20 2013

.UPDATE...
ISSUED AT 943 AM CDT THU JUN 20 2013

CONVECTIVE COMPLEX OVER NORTH CENTRAL ND HAS STARTED TO MOVE INTO
OUR NORTHWESTERN COUNTIES...AND THERE HAS BEEN SOME ADDITIONAL
DEVELOPMENT SOUTHWARD TOWARDS VALLEY CITY. THERE HAS ALSO BEEN
SOME STORMS FIRING AROUND THE THIEF RIVER FALLS TO BEMIDJI AREAS.
BUMPED UP POPS SIGNIFICANTLY ACROSS THE NORTHWEST AND NORTHEAST.
THERE SHOULD BE A BREAK IN THE CENTRAL CWA THROUGH MID DAY BEFORE
MORE ACTIVITY MOVES IN LATER THIS AFTERNOON. LOWERED TEMPS JUST A
TAD FOR MORE PRECIP AND CLOUDS THAN EXPECTED...BUT THINK THERE
SHOULD STILL GET ENOUGH HEATING TO GET INTO THE UPPER 70S TO MID
80S WITH GOOD INSTABILITY DEVELOPING BY AFTERNOON. WILL CONTINUE
WITH SEVERE MENTION INTO THE AFTERNOON AND EVENING AND WILL
MONITOR PREDICTED QPF AMOUNTS GIVEN THE RECENT HEAVY RAINS OVER
THE SOUTHERN CWA AND IF WE NEED ANY FLOOD WATCH PRODUCTS LATER ON.

UPDATE ISSUED AT 710 AM CDT THU JUN 20 2013

NOT MUCH CHANGE TO PREVIOUS THINKING. TWEAKED POPS AND WX
ACCORDING TO CURRENT CONDITIONS AND LATEST HRRR GUIDANCE FOR THE
MORNING HOURS. PORTIONS OF SARGENT AND RANSOM COUNTY LIKELY
RECEIVED UP TO 8 INCHES OF RAIN...AND MAJOR FLOODING ISSUES ARE
BEING REPORTED. REPORTS ARE JUST COMING INTO THE OFFICE...AND
THERE ARE STILL A LOT OF UNKNOWNS AT THIS POINT. THE SEVERE THREAT
FOR THE MORNING HOURS SHOULD REMAIN SOUTH OF THE FA...ALTHOUGH
THERE IS A SEVERE BOW JUST SOUTH OF THE FA THAT WE WILL NEED TO
MONITOR.

ACTIVITY ACROSS NORTH CENTRAL NORTH DAKOTA WILL CONTINUE TO
PROPAGATE TO THE NORTH. IT MAY CLIP OUR NORTHWESTERN FA...AND WILL
MONITOR. THIS ACTIVITY IS CURRENTLY NOT SEVERE.

THE SEVERE THREAT IS STILL ON TRACK FOR LATER THIS AFTERNOON AND
OVERNIGHT. FAIRLY CONFIDENT THAT THERE WILL BE A BREAK IN ACTIVITY
TODAY...WHICH WOULD ALLOW HEATING AND MOISTURE RETURN...LEADING TO
AN ELEVATED SEVERE THREAT.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 330 AM CDT THU JUN 20 2013

MAIN CONCERN WILL BE SEVERE THUNDER AND HEAVY RAIN POTENTIAL THIS
AFTERNOON AND OVERNIGHT.

AREA OF THUNDERSTORMS CURRENTLY ONGOING ACROSS THE SOUTHERN FA
(AND BUILDING INTO THE WESTERN FA) WHERE WATER VAPOR IMAGERY
INDICATES AN UPPER WAVE AND THE RAP INDICATES 30-40 KNOT 850MB JET
INDUCED BY THIS UPPER WAVE. ANTICIPATE THIS ACTIVITY TO CONTINUE
INTO THE DAYLIGHT HOURS AND THEN DISSIPATE WITH SUBSIDENCE BEHIND
THE WAVE. SEVERE POTENTIAL IS VERY LOW CONSIDERING WEAK
INSTABILITY. THE MAIN THREAT WILL BE HEAVY RAIN WITH PWATS AROUND
1.5 INCHES AND SLOW STORM MOTIONS.

ANTICIPATE A BREAK IN THE ACTIVITY DURING THE MID-DAY HOURS WHICH
SHOULD ALLOW FOR SOME HEATING AND MOISTURE ADVECTION...WITH MLCAPE
VALUES AOA 2000 J/KG SOME AREAS. FORCING FOR REDEVELOPMENT SHOULD
COME WITH A POSSIBLE MCV FROM ACTIVITY TO THE WEST (ACROSS
NORTHERN MONTANA) AS WELL AS AN UPPER WAVE FROM THE SOUTHWEST THAT
SOME MODEL INDICATE. PREFER TO FOLLOW THE ECMWF FOR DEWPOINT
VALUES CONSIDERING LACK OF EVAPOTRANSPIRATION DUE TO LATE CROPS
THIS YEAR. THIS SOLUTION WOULD HAVE MLCAPE 2000-2500 J/KG INTO SE
NORTH DAKOTA BY 21Z...WITH DECREASING INSTABILITY TO THE NORTH
AND EAST (AND THE INSTABILITY AXIS INTO NORTH CENTRAL NORTH
DAKOTA). MOST LIKELY SCENARIO IS THAT THUNDER INITIATES ALONG THE
LOW LEVEL BOUNDARY/DRY LINE ACROSS CENTRAL NORTH DAKOTA...AND
EVENTUALLY BECOMES SOME SORT OF MCS THAT BUILDS INTO THE HIGHER
STABILITY (WHICH MOST LIKELY WILL BE TO THE SOUTH). THE MAIN
THREATS WILL LIKELY BE LARGE HAIL AND ESPECIALLY WIND GUSTS. A
TORNADO OR TWO IS ALSO POSSIBLE...ESPECIALLY INITIALLY. OTHER
MODELS ARE MORE ROBUST WITH DEWPOINTS VALUES (INTO THE LOW/MID
70S...AND WELL NORTH INTO THE FA)...WHICH LIKELY ACCOUNTS FOR THEM
WANTING TO MOVE THE MCS TO THE EAST INTO NORTHERN
MINNESOTA...OPPOSED TO THE ECMWF WHICH MOVES THIS FEATURE INTO
SOUTHERN MINNESOTA. HEAVY RAIN ALSO A THREAT WITH PWATS ABOVE 1.5
INCHES. NOT SURE EXACTLY WHERE THE HEAVIEST RAIN WILL OCCUR
TONIGHT...BUT A FLASH FLOOD WATCH MAY BE NEEDED ACROSS THE
SOUTHERN FA WHERE THE HEAVY RAIN IS CURRENTLY OCCURRING.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 330 AM CDT THU JUN 20 2013

FRIDAY-SATURDAY NIGHT...REGION WILL BE IN SOUTHWEST FLOW
ALOFT...AND CONVECTIVE CHANCES WILL HINGE ON TIMING OF SHORTWAVES
EJECTING FROM THE WESTERN TROUGH. FOLLOWING THE ECMWF FOR
TIMING...KEPT THE LIKELY POPS FOR FRIDAY EVENING INTO SATURDAY
MORNING...AND AGAIN FOR SATURDAY NIGHT. SEVERE STORMS AGAIN A
POSSIBILITY...AND DEPENDENT ON INSTABILITY VALUES. THE SOUTHERN FA
APPEARS TO HAVE THE BEST CHANCE FOR SEVERE STORMS. HEAVY RAIN ALSO
A POSSIBILITY...AND FUTURE SHIFTS MAY NEED TO CONSIDER FLOOD/FLASH
FLOOD WATCHES DEPENDING ON WHAT HAPPENS TODAY.

SUNDAY-WEDNESDAY...LONG WAVE TROUGH RE-ESTABLISHES FARTHER WEST
OVER THE EASTERN PACIFIC. A LONG WAVE RIDGE BUILDS OVER THE
CENTRAL US BY THE END OF THE PERIOD. GFS AND ECMWF ARE SIMILAR
TIMING WISE AT 84 HOURS BUT THE ECMWF BECOMES THE FASTER SOLUTION
FOR THE REST OF THE PERIOD. WILL USE A BLEND OF THE ECMWF AND GFS.

PRECIPITATION IS A LITTLE FASTER WITH TODAYS RUNS AND WILL BE SUED.

LITTLE CHANGE TO TEMPS THROUGH THE PERIOD COMPARED TO YESTERDAY
PACKAGE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 710 AM CDT THU JUN 20 2013

THE MAIN CONCERN WILL BE INCREASING THUNDERSTORM CHANCES THIS
AFTERNOON AND OVERNIGHT. THUNDERSTORMS APPEAR LIKELY MOST
AREAS...AND ATTEMPTED TO INDICATE THE MOST LIKELY PERIOD OF
OCCURRENCE.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

UPDATE...JR
SHORT TERM...TG
LONG TERM...TG/HOPPES
AVIATION...TG
Hazardous weather outlook, Jun 20, 5:00 AM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
500 AM CDT THU JUN 20 2013

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-211200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
500 AM CDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST NORTH DAKOTA
AND WEST CENTRAL MINNESOTA WILL DISSIPATE BY MID-MORNING. SOME
LOCATIONS WILL RECEIVE HEAVY RAINFALL.

THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON. A LARGE COMPLEX IS
EXPECTED TO MOVE THROUGH EASTERN NORTH DAKOTA...NORTHWEST AND WEST
CENTRAL MINNESOTA LATER THIS AFTERNOON AND OVERNIGHT. SOME OF THESE
STORMS ARE EXPECTED TO BE SEVERE. LARGE HAIL...DAMAGING WIND
GUSTS...AND A COUPLE TORNADOES ARE ANTICIPATED. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER FRIDAY
AFTERNOON AND OVERNIGHT...AND AGAIN LATER SATURDAY AFTERNOON AND
OVERNIGHT ACROSS THE REGION. IN ADDITION...HEAVY RAINFALL IS
POSSIBLE AND MAY CAUSE FLOODING ISSUES DEPENDING ON WHERE THE
HEAVIEST AMOUNTS OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT.

TG

In the hours before

Local storm report, Jun 20, 8:21 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
821 AM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     FLASH FLOOD      8 W GWINNER             46.22N 97.83W
06/20/2013                   SARGENT            ND   DEPT OF HIGHWAYS

            HWY 13 WASHED OUT 8 MILES WEST OF GWINNER...TIME
            ESTIMATED FROM RADAR.

&&

JKAISER
Local storm report, Jun 20, 8:26 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
826 AM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     FLASH FLOOD      GWINNER                 46.22N 97.66W
06/20/2013                   SARGENT            ND   PUBLIC

            FACEBOOK POST VIA MEDIA PARTNER...BOBCAT PLANT INUNDATED
            AND CLOSED WITH FLOOD WATERS...MANY BASEMENTS FLOODED.

&&

JKAISER
Local storm report, Jun 20, 8:47 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
847 AM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     FLASH FLOOD      6 N GWINNER             46.31N 97.66W
06/20/2013                   RANSOM             ND   DEPT OF HIGHWAYS

            ND HWY 32 CLOSED BETWEEN GWINNER AND LISBON AT DEAD COLT
            CREEK...TIME ESTIMATED BASED OFF OF RADAR.

&&

JKAISER
Local storm report, Jun 20, 8:51 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
851 AM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HEAVY RAIN       HANKINSON               46.07N 96.89W
06/20/2013  M3.30 INCH       RICHLAND           ND   TRAINED SPOTTER

0838 AM     HEAVY RAIN       FORMAN                  46.11N 97.64W
06/20/2013  M1.88 INCH       SARGENT            ND   TRAINED SPOTTER

0838 AM     HEAVY RAIN       1 S FORMAN              46.09N 97.64W
06/20/2013  M2.05 INCH       SARGENT            ND   TRAINED SPOTTER

&&

HOPKINS
Local storm report, Jun 20, 9:45 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
945 AM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     FLASH FLOOD      8 W GWINNER             46.22N 97.83W
06/20/2013                   SARGENT            ND   DEPT OF HIGHWAYS

            HWY 13 WASHED OUT 8 MILES WEST OF GWINNER...TIME
            ESTIMATED FROM RADAR.

0515 AM     FLASH FLOOD      GWINNER                 46.22N 97.66W
06/20/2013                   SARGENT            ND   PUBLIC

            FACEBOOK POST VIA MEDIA PARTNER...BOBCAT PLANT INUNDATED
            AND CLOSED WITH FLOOD WATERS...MANY BASEMENTS FLOODED.

0515 AM     FLASH FLOOD      6 N GWINNER             46.31N 97.66W
06/20/2013                   RANSOM             ND   DEPT OF HIGHWAYS

            ND HWY 32 CLOSED BETWEEN GWINNER AND LISBON AT DEAD COLT
            CREEK...TIME ESTIMATED BASED OFF OF RADAR.

0815 AM     HEAVY RAIN       HANKINSON               46.07N 96.89W
06/20/2013  M3.30 INCH       RICHLAND           ND   TRAINED SPOTTER

0838 AM     HEAVY RAIN       FORMAN                  46.11N 97.64W
06/20/2013  M1.88 INCH       SARGENT            ND   TRAINED SPOTTER

0838 AM     HEAVY RAIN       1 S FORMAN              46.09N 97.64W
06/20/2013  M2.05 INCH       SARGENT            ND   TRAINED SPOTTER

&&

HOPKINS
Local storm report, Jun 20, 10:19 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1019 AM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     HEAVY RAIN       LISBON                  46.44N 97.68W
06/20/2013  E5.00 INCH       RANSOM             ND   NEWSPAPER

0845 AM     HEAVY RAIN       MILNOR                  46.26N 97.46W
06/20/2013  E6.00 INCH       SARGENT            ND   NEWSPAPER

0845 AM     HEAVY RAIN       MCLEOD                  46.39N 97.30W
06/20/2013  E2.30 INCH       RANSOM             ND   NEWSPAPER

&&

HOPKINS

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:45 PM CDTSpecial Weather StatementFGFBenson60 min
Jun 19, 11:16 PM CDTSevere Thunderstorm WarningFGFSargent44 min
Jun 19, 11:31 PM CDTSpecial Weather StatementFGFSargent59 min
Jun 20, 12:23 AM CDTSpecial Weather StatementFGFRansom37 min
Jun 20, 12:31 AM CDTSevere Thunderstorm WarningFGFRichland, Sargent44 min
Jun 20, 2:48 AM CDTAreal Flood AdvisoryFGFRansom, Richland, Sargent33 hr
Jun 20, 3:58 AM CDTSpecial Weather StatementFGFSargent32 min
Jun 20, 4:15 AM CDTFlash Flood WarningFGFRansom, Richland, Sargent8 hr
Jun 20, 11:16 AM CDTSpecial Weather StatementFGFNelson44 min
Jun 20, 11:44 AM CDTAreal Flood AdvisoryFGFRansom, Richland, Sargent24 hr
Jun 20, 12:28 PM CDTSpecial Weather StatementFGFNelson62 min
Jun 20, 1:18 PM CDTFlash Flood WatchFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more39 hr
Jun 20, 3:51 PM CDTSevere Thunderstorm WarningFGFGriggs39 min
Jun 20, 5:16 PM CDTSevere Thunderstorm WarningFGFCass, Steele, Traill44 min
Jun 20, 5:54 PM CDTSevere Thunderstorm WarningFGFBarnes51 min
Jun 20, 5:58 PM CDTTornado WarningFGFBarnes47 min
Jun 20, 6:05 PM CDTSevere Thunderstorm WarningFGFCass, Traill40 min
Jun 20, 6:29 PM CDTSevere Thunderstorm WarningFGFCass, Traill46 min
Jun 20, 6:42 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Griggs, Steele48 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.